MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY DELIVERY YSTEM

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY DELIVERY YSTEM
Model Number TV-AB3480-N
Medical Device Problem Codes Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.During the initial implant procedure, the patient's common iliac ruptured while the physician unsuccessfully attempted to snare the guidewire through the crossover lumen, but lost wire access due to retracting the sheath too far.In response, the physician converted to open repair, after which the patient's blood pressure dropped.The physician treated the hypotension with fluids and epinephrine, however the patient is reportedly in poor condition and not producing urine output post procedure.It was noted that the patient had pre-existing, high creatinine levels and was believed to only have one functioning kidney; this is why the physician chose to not inject much contrast during the procedure.The patient also had heavy calcified disease in the left, proximal common iliac with a sharp hairpin turn that was underappreciated.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative, difficult to advance (difficult cannulation of the left common iliac artery) is confirmed.The rupture, surgical conversion (open repair) and hypotension are confirmed.This is consistent with the reported adverse event/incident.There was significant angulation in the left common iliac artery, associated with thick calcifications and a focal stenosis of 2.3mm.This likely contributed to the difficulty in cannulation (anatomy related).It was reported the physician retracted the 12 french introducer too far for the cross over lumen wire to be able to be snared.This likely contributed to the reported event (user related).The thickened calcifications in the distal seal zone is a cautionary product use condition.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms are renal failure (long term dialysis) and respiratory complications (prolonged intubation).The final patient status was reported as discharge on postoperative day eighteen.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY DELIVERY YSTEM
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18052174
Report Number3008011247-2023-00183
Device Sequence Number6060685
Product Code MIH
UDI-Device Identifier00850007370916
UDI-Public(01)00850007370916(17)250713(10)FS060922-59
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberTV-AB3480-N
Device Lot NumberFS060922-59
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION PRIME FILL POLYMER, LN FF072123-01.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale